zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
A new approach to the Morse-Conley theory and some applications. (English) Zbl 0778.58011
The author attempted extending the Conley theory to nonlocally compact spaces. The main part of this paper is a modification of the author’s earlier paper [Recent advances in Hamiltonian systems, Proc. Int. Conf., L’Aquila/Italy 1986, 1-52 (1987; Zbl 0665.58007)].
MSC:
58E05Abstract critical point theory
References:
[1]H. Amann -E. Zehnder,Nontrivial solutions for a class of non-resonance problems and applications to nonlinear differential equations, Annali Scuola Normale Superiore Pisa Cl. Sci., (4)7 (1980), pp. 539–603.
[2]H. Amann -E. Zehnder,Periodic solutions of asymptotically linear Hamiltonian systems, Manuscripta Math.,32 (1980), pp. 149–189. Annali Scuola Normale Superiore Pisa Cl. Sci., (4)7 (1980), pp. 539–603. · Zbl 0443.70019 · doi:10.1007/BF01298187
[3]A. Ambrosetti -P. H. Rabinowitz,Dual variational methods in critical point theory and applications, J. Funct. Anal.,14 (1973), pp. 349–381. · Zbl 0273.49063 · doi:10.1016/0022-1236(73)90051-7
[4]A.Bahri,Critical points at infinity in the variational calculus, preprint.
[5]A.Bahri - H.Berestycky,Existence of forced oscillations for some nonlinear differential equations, Comm. Pure Appl. Math.
[6]P. Bartolo -V. Benci -D. Fortunato,Abstract critical point theorems and applications to some problems with strong resonance at infinity, Nonlinear Analysis T.M.A.,7 (1983), pp. 981–1012. · Zbl 0522.58012 · doi:10.1016/0362-546X(83)90115-3
[7]V. Benci,A generalization of the Conley-index theory, Rendiconti Istituto Matematico di Trieste,18 (1986), pp. 16–39.
[8]V. Benci,A new approach to the Morse-Conley theory,“Recent Advances in Hamiltonian systems”,G. F. Dell’Antonio eB. D’Onofrio, Editors, World Scientific, Singapore (1986), pp. 1–52.
[9]V.Benci,Some Applications of the generalized Morse-Conley index, Conferenze del Seminario di Matematica dell’UniversitÀ di Bari,218 Laterza (1987).
[10]V.Benci,Some Applications of the Morse-Conley theory to the Study of periodic solutions of Second order Conservative systems, “Periodic solutions of Hamiltonian systems andrelated topics”, P. H.Rabinowitz, A.Ambrosetti, J.Ekeland, E. I.Zehnder, Editors, NATO ASI Series Kol,209 (1986), pp. 57–78.
[11]V. Benci,Normal modes of a Lagrangian system constrained in a potential well, Ann. Inst. H. Poincaré, A. N. L.1 (1984), pp. 401–412.
[12]V. Benci,A geometrical index for the group S1 and some applications to the research of periodic solutions of O.D.E.’s, Comm. Pure Appl. Math.,34 (1981), pp. 393–432. · Zbl 0447.34040 · doi:10.1002/cpa.3160340402
[13]V. Benci,On critical point theory for indefinite functionals in the presence of symmetries, Trans. Amer. Math. Soc.,274 (1982), pp. 533–572. · doi:10.1090/S0002-9947-1982-0675067-X
[14]V. Benci -D. Fortunato,Subharmonic solutions of prescribed minimal period for nonautonomous differential equations, “Recent Advances in Hamiltonian Systems”,G. F. Dell’Antonio eB. M. D’Onofrio, Editors World Scientific, Singapore (1986).
[15]V.Benci - D.Fortunato,Un teorema di molteplicità per un’equazione ellittica non-lineare su varietà simmetriche, “Metodi asintotici e topologici in problemi differenziali nonlineari”, L.Boccardo, A. M.Michelotti Editors.
[16]V.Benci - D.Fortunato,A remark on the number of nodal regions of the solutions of an elliptic superlinear equation, to appear in Proc. Roy. Soc. Edimburg.
[17]V.Benci - F.Giannoni,Periodic bounce trajectories with a low number of bounce points, to appear in Ann. Inst. H. Poincaré, A. N. L.
[18]V. Benci -P. H: Rabinowitz,Critical point theorems for indefinite functional, Invent. Math.,38 (1979), pp. 241–273. · Zbl 0465.49006 · doi:10.1007/BF01389883
[19]R. Bott,Lectures on Morse theory, old and new, Bull. Amer. Math. Soc.,7 (1982), pp 331–358. · Zbl 0505.58001 · doi:10.1090/S0273-0979-1982-15038-8
[20]R. Bott,On the iteration of closed geodesies and Sturm intersection theory, Com. P. A. M.,9 (1956), pp. 176–206.
[21]G. Cerami,Un criterio di esistenza per i punti critici su varietà illimitate, Rc. Ist. Lomb. Sc. Lett.,112 (1978), pp. 332–336.
[22]K. C.Chang,Infinite dimensional Morse Theory and its applications, Les Presses de l’Université de Montréal (1985).
[23]K. C.Chang,A variant mountain pass lemma, Sci. Sinica Ser. A.,26 (1983).
[24]C. C. Conley,Isolated invariant sets and the Morse index, CBMS Regional Conf. Ser. in Math., 38, Amer. Math. Soc. Providence, RI, 1978.
[25]C. C. Conley -E. Zehnder,Morse type index theory for flows and periodic solutions for Hamiltonian equations, Comm. Pure Appl. Math.,37 (1984), pp. 207–253. · Zbl 0559.58019 · doi:10.1002/cpa.3160370204
[26]C. C. Conley -E. Zehnder,Subharmonic solutions and Morse theory, Physica124A, (1984), 649–658.
[27]R. Churchill,Isolated invariant sets in compact metric spaces, J. Diff. Equations,12 (1972), pp. 330–352. · Zbl 0238.54044 · doi:10.1016/0022-0396(72)90036-8
[28]E. N.Dancer,Degenerate critical points, homotopy indices and Morse inequalities, Journal Für Mathematic, Bana 350 (1983).
[29]I. Ekeland,Une théorie de Morse pour les systèmes Hamiltoniens convexes, Ann. Inst. H. Poincaré, Anal. Nonlinéaire,1 (1984), pp. 19–78.
[30]I.Ekeland - H.Hofer,Convex Hamiltonian energy surfaces and their periodic trajectories.
[31]D. Gromoll -W. Meyer,On differentiable functions with isolated critical points, Topology,8 (1969), pp. 361–369. · Zbl 0212.28903 · doi:10.1016/0040-9383(69)90022-6
[32]H. Hofer,A geometric description of the neighborhood of a critical point given by the Mountain Pass Theorem, J. London Math. Soc., (2),31 (1985), pp. 566–570. · Zbl 0573.58007 · doi:10.1112/jlms/s2-31.3.566
[33]H.Jacobowitz,Periodic solutions of x+f(t, x)=0 via the Poincaré-Birkhoff theorem, J. Diff. eq. 2deg (1976), pp. 37.
[34]A.Lazer - S.Solimini,Nontrivial solutions of operator equations and Morse indices of critical points of minimax type, Nonlinear Analysis TMA, to appear.
[35]A. Marino -G. Prodi,Metodi perturbativi nella teoria di Morse, Boll. U.M.I. Suppl. Fasc.,3 (1975), pp. 115–132.
[36]F.Mercuri - G.Palmieri,Morse theory with low differentiability, preprint.
[37]F.Pacella,Equivarinat Morse theory for flows and an or car on to the N-body problem, Trans. Am. Math. Soc. (1986).
[38]R. S. Palais,Lusternik-Schnirelman theory on Banach manifolds, Topology,5 (1966), pp. 115–132. · Zbl 0143.35203 · doi:10.1016/0040-9383(66)90013-9
[39]R. S.Palais,Critical point theory and the minimax principle, “Global Analysis”, Proc. Symp. Pure Math.15 (ed. S. S. Chern), Amer. Math. Soc. Providence, 1970, pp. 185–202.
[40]R. S. Palais,Morse theory on Hubert manifolds, Topology,2 (1963), pp. 299–340. · Zbl 0122.10702 · doi:10.1016/0040-9383(63)90013-2
[41]R. S. Palais -S. Smale,A generalized Morse theory, Bull. Amer. Math. Soc.,70 (1964), pp. 165–171. · Zbl 0119.09201 · doi:10.1090/S0002-9904-1964-11062-4
[42]P. H. Rabinowitz,Minimax methods in critical point theory with applications to differential equations, C.B.M.S. Regional Conf. Ser. in Math., ndeg 65, Amer. Math. Soc., Providence, RI, 1986.
[43]P. H.Rabinowitz,On large norm periodic solutions of some differential equations,“Ergodic Theory and Dynamical Systems, 2 Editors E. Katok, Birkhauser (1982), pp. 193–210.
[44]K. P. Rybakowski,On the homotopy index for infinite dimensional semiflows, Trans. Am. Math. Soc.,295 (1982), pp. 351–381. · doi:10.1090/S0002-9947-1982-0637695-7
[45]D.Salamon,Connected simple systems and the Conley index of isolated invariant sets, to appear in Trans. Am. Math. Soc.
[46]S. Smale,An infinite dimensional version of Sard’s theorem, Amer. J. Math.,87 (1965), pp. 861–866. · Zbl 0143.35301 · doi:10.2307/2373250
[47]E. H.Spanier,Algebraic Topology, McGraw Hill (1966).
[48]S. Solimini,Existence of a third solution for a class of B.V.P. with jumping nonlinearities, Nonlinear Analysis T.M.A.,7 (1983), pp. 917–927. · Zbl 0522.35045 · doi:10.1016/0362-546X(83)90067-6
[49]G. Tian,On the mountain Pass Theorem, Kexue Tongbao,29 (1984), pp. 1150–1154.